Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 11, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 28, 2011, 3:38 AM MST for Phillips County, Montana. It took effect at Dec 28, 2011, 7:00 AM MST. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2011, 3:38 AM MST (10:38 UTC)
- In effect from
- Dec 28, 2011, 7:00 AM MST
- Expired
- Dec 28, 2011, 5:52 PM MST
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 10:48 AM MST | NON-TSTM WND GST 65 | 11 Ene Zortman, MT | SUSTAINED WINDS OF OVER 45 MPH SINCE 0830 THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS75 KGGW 281038 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 338 AM MST WED DEC 28 2011 MTZ021-281845- /O.CAN.KGGW.HW.A.0007.111228T1400Z-111229T0100Z/ /O.NEW.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ PETROLEUM- INCLUDING THE CITY OF...WINNETT 338 AM MST WED DEC 28 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...HIGH WIND WATCH FOR TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE HIGH WIND WATCH FOR TODAY HAS BEEN CANCELLED. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING AFTER DARK. * IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND ...TEAR LIMBS OFF OF TREES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ060-281845- /O.UPG.KGGW.HW.A.0007.111228T1400Z-111229T0100Z/ /O.NEW.KGGW.HW.W.0011.111228T1400Z-111229T0100Z/ /O.NEW.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 338 AM MST WED DEC 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE HIGH WIND WATCH FOR TODAY IS NO LONGER IN EFFECT. * WINDS...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS IN THE LATE AFTERNOON AND DECREASING AFTER DARK. WINDS ARE EXPECTED TO INCREASE AGAIN ON LATE THURSDAY MORNING. * IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND ...TEAR LIMBS OFF OF TREES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-022-023-025>027-281845- /O.NEW.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-MCCONE-DAWSON-PRAIRIE- WIBAUX- INCLUDING THE CITIES OF...MALTA...SACO...JORDAN...CIRCLE... GLENDIVE...RICHEY...TERRY...WIBAUX 338 AM MST WED DEC 28 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING AFTER DARK. * IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND ...TEAR LIMBS OFF OF TREES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
817 WWUS75 KGGW 281638 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 938 AM MST WED DEC 28 2011 MTZ060-290400- /O.CON.KGGW.HW.W.0011.000000T0000Z-111229T0100Z/ /O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 938 AM MST WED DEC 28 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. THE HIGHEST GUSTS WILL AT THE HIGHER EXPOSED ELEVATIONS IN THE LITTLE ROCKIES. BUT HIGHWAY 191 WILL SEE SOME PRETTY STRONG FUNNELING OF WINDS AS WELL NEAR THE LITTLE ROCKIES. * TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS IN THE LATE AFTERNOON AND DECREASING AFTER DARK. WINDS ARE EXPECTED TO INCREASE AGAIN AND EITHER BE SIMILAR STRENGTH OF SLIGHTLY HIGHER STARTING LATE THURSDAY MORNING. * IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021>023-025>027-290400- /O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON- PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... CIRCLE...GLENDIVE...RICHEY...TERRY...WIBAUX 938 AM MST WED DEC 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING AFTER DARK. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
916 WWUS75 KGGW 282142 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 242 PM MST WED DEC 28 2011 MTZ060-291100- /O.CON.KGGW.HW.W.0011.000000T0000Z-111229T0100Z/ /O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 242 PM MST WED DEC 28 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...REST OF THIS AFTERNOON...WEST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. FOR THURSDAY...WINDS WILL BE WEST AT 35 TO 50 MPH WITH GUSTS TO 70 MPH POSSIBLE. HIGHWAY 191 ALONG THE LITTLE ROCKIES WILL HAVE THE STRONGEST WINDS AS THEY FUNNEL DOWN OFF THE MOUNTAINS AND DOWN THE VALLEYS. * TIMING...WINDS WILL DIE DOWN AFTER SUNSET TONIGHT AND SIT IN THE 15 TO 25 MPH RANGE. THEY WILL PICK UP AGAIN ON THURSDAY AROUND 10 AM AND CONTINUE THROUGH SUNSET ON THURSDAY. * IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021>023-025>027-291100- /O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON- PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... CIRCLE...GLENDIVE...RICHEY...TERRY...WIBAUX 242 PM MST WED DEC 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER 10 AM THURSDAY MORNING WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING AFTER SUNSET. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
347 WWUS75 KGGW 290052 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 552 PM MST WED DEC 28 2011 MTZ060-291300- /O.CAN.KGGW.HW.W.0011.000000T0000Z-111229T0100Z/ /O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 552 PM MST WED DEC 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER 10 AM THURSDAY MORNING WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING AFTER SUNSET. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. NOW WOULD BE THE BEST TIME TO SECURE ANY ITEMS THAT ARE PRONE TO BLOWING AWAY SUCH AS TRASH CANS...LAWN FURNITURE...OR OTHER OUTDOOR LIGHTWEIGHT OBJECTS. && $$ MTZ016-021>023-025>027-291300- /O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON- PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN... CIRCLE...GLENDIVE...RICHEY...TERRY...WIBAUX 552 PM MST WED DEC 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER 10 AM THURSDAY MORNING WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING AFTER SUNSET. * IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. NOW WOULD BE THE BEST TIME TO SECURE ANY ITEMS THAT ARE PRONE TO BLOWING AWAY SUCH AS TRASH CANS...LAWN FURNITURE...OR OTHER OUTDOOR LIGHTWEIGHT OBJECTS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 27, 9:04 PM MST, 6 hours 34 minutes earlier.
Area forecast discussion, Dec 27, 9:04 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 904 PM MST TUE DEC 27 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... EVENING UPDATE... TWEAKS TO THE FORECAST WERE TO ACCOUNT FOR INCREASED CLOUD COVER THIS EVENING. THIS CLOUD COVER IS DEVELOPING OVER SOUTHERN ALBERTA AND BEING SHOVED OFF THE MOUNTAINS IN A ROUTE THAT SHOULD AFFECT NORTHEASTERN MONTANA BY MIDNIGHT. BEFORE THEN THEIR MAY BE A BRIEF CLEARING ACROSS THE NORTHERN AND EASTERN MOST SECTIONS OF THE CWA. TEMPERATURES WERE ALSO INCREASED TO ACCOUNT FOR THIS. PRECIPITATION IS STILL SCHEDULED TO HAPPEN SOMEWHERE BETWEEN 6AM AND NOON... AFTERWARD IT WILL SLOWLY EXIT THE AREA. WITH WARMER TEMPERATURES OVERNIGHT... IT WILL BE INCREASINGLY HARDER TO MAINTAIN SNOW OR FREEZING RAIN BUT COULD STILL BE POSSIBLE FOR HALF AN HOUR TO AN HOUR... ESPECIALLY IF THE WETBULB EFFECT TAKES HOLD. GAH PREVIOUS SHORT TERM DISCUSSION... WEATHER A BIT ACTIVE FOR THE NEXT COUPLE DAYS WITH A CHANCE FOR RAIN...SNOW...OR FREEZING RAIN WEDNESDAY MORNING AND ON THURSDAY PLUS STRONG WINDS THROUGHOUT THE SHORT TERM. A LITTLE SHORTWAVE ENERGY EMBEDDED IN THE VIGOROUS ZONAL FLOW ALOFT WILL GIVE A CHANCE FOR SOME PRECIP. ON WEDNESDAY AND ANOTHER LITTLE WAVE WILL GIVE A SIMILAR CHANCE THURSDAY AFTERNOON. DO NOT EXPECT SIGNIFICANT ACCUMULATIONS OF PRECIPITATION...HOWEVER...SOME WARM AIR AT LOW LEVELS IN THE FORECAST BUFR SOUNDINGS SUGGESTS THE POSSIBILITY OF SOME LIGHT FREEZING RAIN EARLY WEDNESDAY MORNING PRIOR TO THE SURFACE WARMING TO ABOVE FREEZING BY NOON AND TURNING ALL THE PRECIPITATION TO RAIN. SOME MODELS HAVE HAD A LITTLE MORE PRECIPITATION WITH THE SYSTEM ON THURSDAY...ESPECIALLY TO AREAS IN THE NORTHEAST PART OF THE CWA. 850MB FLOW IS QUITE STRONG AND IS PERIODICALLY ENHANCED BY THE PASSAGE OF SHORTWAVES. WEDNESDAY AND THURSDAY ARE EXPECTED TO BE QUITE WINDY...ESPECIALLY OUT WEST AND AT HIGHER ELEVATIONS...WITH WEDNESDAY WINDIER THAN THURSDAY. STRONG WESTERLY SURFACE WINDS WILL HELP TO KEEP HIGH TEMPERATURES 20 DEGREES ABOVE NORMAL. MARTIN .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... CONTINUED WARMER AND DRIER THAN NORMAL. A SHORTWAVE SYSTEM MOVING ACROSS THE AREA FRI THRU SAT NIGHT POSES THE MAIN PRECIP POSSIBILITY...WHICH WOULD BE LIGHT THOUGH. A MAJOR DRY SLOT INVADES THIS SYSTEM. MODELS TRENDING A LITTLE STRONGER WITH IT THOUGH...SOME CLOSING IF OFF AT 500 MB JUST NO OF OUR CANADA BORDER. ECMWF TRENDING THE MOST AMPLIFIED WITH THE WHOLE PATTERN. PREFER A MIDDLE GROUND BLEND OF MOST MODEL RECENT RUNS. CMC GEM LESS TRUSTED AS THE 00Z RUN WAS AN OUTLIER. A POTENTIAL MAJOR HIGH WIND EVENT WITH THE SATURDAY SYSTEM. MODELS FORECAST WINDS UP TO 70 KT AT 850 MB. SURFACE LOW DEVELOPMENT AND COLD ADVECTION BEHIND THE MODERATELY STRONG COLD FRONT...ALONG WITH AFTERNOON CLEARING...IS LIKELY TO MIX THESE WINDS TO THE SURFACE. GDV MOS SHOWS 41 KT...SPEEDS RARELY SEEN ON MOS OUTPUT. THE REMAINDER OF THE PERIOD HAS MAINLY DRY WEATHER WITH STRONG UPPER RIDGING. MODELS VARY A LOT BY TUESDAY THOUGH. THIS RELATES MAINLY TO THE STRENGTH OF THE RIDGE. GFS KNOCKS IT DOWN TOO QUICK...ECMWF WON'T GIVE IN. AGAIN PREFER A MIDDLE GROUND OF JUST A WEAK SHORTWAVE COMING THRU THE TOP OF THE RIDGE. SIMONSEN PREVIOUS LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...FAST ZONAL FLOW WITH EMBEDDED SHORTWAVES EXPECTED TO PERSIST THROUGH THE WEEKEND BEFORE WESTERN RIDGE REBOUNDS. TIMING OF THE SHORTWAVES AND DETERMINING IF PRECIPITATION OR STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGES CONTINUES TO BE THE MAIN FORECAST CHALLENGE. GIVEN THE STRONG WESTERLIES STRONG WINDS SEEM MORE LIKELY THAN SIGNIFICANT PRECIPITATION...SO WILL KEEP POPS LOW. UPPER FLOW BEGINS TO AMPLIFY LATE IN THE WEEKEND WITH RIDGE REBOUNDING ALONG THE WEST COAST. ECMWF IS THE OUTLIER INITIALLY NOT SO MUCH WITH THE DEVELOPING RIDGE...BUT BY DEVELOPING A SLOW MOVING HIGH AMPLITUDE TROF ACROSS THE NORTHERN PLAINS OVER THE WEEKEND. THE OTHER MODELS ARE MUCH WEAKER WITH THE WAVE AND MOVE IT INTO THE GREAT LAKES FASTER. OVERALL EXPECT THE TREND OF DRY AND MILD WEATHER TO CONTINUE INTO THE NEW YEAR. EBERT && .AVIATION... VFR UNDER MOSTLY CLEAR SKIES THIS EVENING. GENERALLY OVERCAST CEILINGS DOWN TO 4K FT AGL AT TIMES WEDNESDAY. AREAS OF LIGHT FREEZING RAIN ARE POSSIBLE IN THE MORNING...ESPECIALLY IN THE VALLEYS. BY AFTERNOON IT WILL BE AREAS OF MAINLY JUST LIGHT RAIN. WINDS INCREASE TO WEST 20 TO 35 KT WEDNESDAY ALSO. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 7 AM MST WEDNESDAY THROUGH WEDNESDAY AFTERNOON FOR PETROLEUM...SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 27, 3:30 PM MST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 330 PM MST TUE DEC 27 2011 MTZ016>020-022>027-059-061-062-282230- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 330 PM MST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF LIGHT FREEZING RAIN WEDNESDAY MORNING...ESPECIALLY IN THE LOWER ELEVATIONS. PERSONS GOING OUTSIDE OR PLANNING DRIVING SHOULD BEWARE OF THE POSSIBILITY OF VERY SLIPPERY CONDITIONS ON ANY PAVEMENT. IT WILL BE WINDY FOR MOST OF THE AREA WEDNESDAY AFTERNOON. SOME LOCATIONS MAY HAVE SPEEDS OF WEST 25 TO 35 MPH...WITH GUSTS TO AS HIGHS 50 MPH. EXPECT THURSDAY TO BE WINDY AS WELL...BUT LESS THAN WEDNESDAY. THERE IS ANOTHER POTENTIAL FOR A MAJOR WINDSTORM AGAIN SATURDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021-060-282230- PETROLEUM-SOUTHWEST PHILLIPS- 330 PM MST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH WIND WATCH FROM 7 AM THROUGH 6 PM WEDNESDAY. WEST WINDS 40 TO 50 MPH...WITH GUSTS AS HIGH AS 70 MPH ARE POSSIBLE. EXPECT THURSDAY TO BE WINDY AS WELL...BUT LESS THAN WEDNESDAY. THERE IS POTENTIAL FOR ANOTHER WINDSTOR SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:38 AM MST | High Wind Watch | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 4 more | 24 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.